Ask an expert
Question

12 Aug 2010

No period - could it be the antibioartics
Sorry to bug you with this question but it looks as though the Gyno Doc is not answering

I have just finished a 10 day course of antibioartics (for bronchitus) and I am wondering if this could be the reason that my periods have not started. I am currently taking Minerva and I am already on the white pills. I know I am not pregnant.

Your advice would be appreciated.
Answer 240 views
Expert
CyberDoc
Cyberdoc

01 Jan 0001

Hallo TC
It could be. Antibiotics may inhibit the absorbtion of hormonal contraceptions, leading to lower blood levels. You may skip or have a very slight bleed. This is usually not harmful at all. A woman's risk of falling pregnant is usually higher when taking antibiotics if she doesn't take extra precautions like using condoms until she starts the next new package of pills.
Dr Bets
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.